Announcement

Announcement Module
Collapse
No announcement yet.

Experiences with Clomid?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Experiences with Clomid?

    My fiance is s/p orchiectomy last July, was diagnosed with seminoma stage 2a and therefore had XRT per NCCN guidelines. He finished in early September. He's been experiencing many of your typical low T symptoms and had his levels checked and had a total T of 406 ng/dl and free t of 49 pg/ml, which is classified as low. He is 28 and although 406 is not considered low, my understanding is that this is probably low for someone his age on average? And that regardless, we should treat symptoms since we don't have a baseline T from pre-cancer.

    The catch 22 is that we do want kids, just not yet. A urologist in DC who has done a fellowship in male reproductive endocrinology prescribed him Clomid today because of the likelihood that TRT will decrease or eliminate his sperm count. Does anyone have any experience with Clomid being used to increase T? Or experience on Clomid in general?

    We would love any feedback. Thanks!

  • #2
    Hmm, here's what drugs.com says about clomid:

    http://www.drugs.com/pro/clomid.html

    From that, it sounds like your fiance's doc is thinking of using it for some "off label" purpose. The drug is clearly targeted at women trying to get pregnant at this point....
    Jan, 1975: Right I/O, followed by RPLND
    Dec, 2009: Left I/O, followed by 3xBEP

    Comment


    • #3
      I had a urologist put me on Chlomid to try to get my T levels up. It didn't do much but was worth a try as it's generic (cheap) and taken orally. He then put me on hCG which worked wonderfully. The downside is that it's more expensive so insurance companies balk and it is given by injection three times a week. The shots didn't bother me at all but would be a deal-breaker for some.

      Comment


      • #4
        T levels

        I have noticed some loss of energy and a bit of moodiness since the IO is it possible that a single testicle loss will cause low testosterone?
        03/16/2012 Ultrasound Diagnosis TC (Tumor 5.5 cm)
        03/22/2012 Right I/O Pre-IO markers normal
        03/28/2012 Pathology Classic pure Seminoma, pT1/N?/M0/S0
        04/05/2012 CT Scan--Clear? (single 1.2 cm node External iliac)
        05/03/2012 PET Scan CLEAR. All markers Normal.
        05/04/2012 1 X CARBOPLATIN INFUSION (Chemo Lite)
        09/02/2012 CT All Clear! (1 cm External Illiac Node)
        04/04/2013 CT All Clear!

        Comment


        • #5
          My urologists were pretty dismissive saying it would not be an issue. The oncologist on the other hand brought it up and has said they will be including T and lifestyle in the surveillance programme as it is an issue for some patients.
          Feb 12 - Ultrasound confirms suspicious swelling, AFP 2, HGC 3, LDH 644, CT Scan - clear. Urologist says probably tumour
          28 Feb 12 - Left I/O Classic Seminoma (Alveolar) 3.9cm max, no LVI or RTI, encapsulated and excised. pT1. AFP 2, HGC <1
          Apr / May / Aug 12 / Dec 12 / Mar 13 (notionally 1 Year) - Oncologist - All clear inc CT / CXR
          ~Aug - next planned surveillance

          Grumpy is just a 20 year old nickname not an instruction Okay

          Comment


          • #6
            Originally posted by cbvance View Post
            I have noticed some loss of energy and a bit of moodiness since the IO is it possible that a single testicle loss will cause low testosterone?
            It's not common, but it can happen. If he's a few months out from his I/O & feeling symptoms, a test should be ordered to see for sure.
            Jan, 1975: Right I/O, followed by RPLND
            Dec, 2009: Left I/O, followed by 3xBEP

            Comment


            • #7
              Yes, clomid to stimulate testosterone production is an off label use for the drug, but an increasingly common one. I was just wondering if anyone had taken it, felt side effects, had it work or not work, etc.

              Comment


              • #8
                I started it about 3 weeks ago and had to discontinue usage yesterday due to side effects. I definitely felt more awake and energetic while on it, though that may just be placebo effect becauae they say it should be two weeks to notice anything. Anyway I started getting blurry vision, eye pain/pressure, and wavy periferal vision with tracers. Supposedly if you get these they'll keep getting worse with continued use and can lead to blindness. I'm quite disappointed as clomid would have been ideal for me. I don't really want to do straight supplementation because my Dr. said it can raise bHCG and mask markers (I'm only 7 months clear), also I don't know if the damage from chemo to my remaining testicle will be permanent. It was functioning well post-orchiectomy (T was 660) but now it's not (T is 190).

                Anyway clomid is definitely worth a try and ideal if it does work. I have terrible luck with side effects and almost always seem to get the bad ones so hopefully it's more successful with others.

                Comment

                Working...
                X